It is currently Fri Aug 18, 2017 8:19 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu May 01, 2014 1:06 am 
Offline
New Poster
New Poster

Joined: Thu May 01, 2014 12:29 am
Posts: 1
I have been taking 5 to 7 Norco (hydrocodone) 10/325 almost everyday for the last 4 years or so. I want to quit so bad.
My last dose was Tuesday night at midnight. (last night).. Since I have been told hydrocodone has a short half life, I waited 18 hours before I took a piece of my suboxone strip. Was that long enough?
I was not in horrible withdrawal or anything, but I was sneezing non-stop and started sweating, so I figured it would be ok to start. This is my first time with suboxone.
I cut the 8mg strip into 8 pieces making each piece 1mg.
I took a 1mg piece at 6pm earlier today (it is now around 1am Thursday night)-->7hrs later.
30 minutes later I took another small piece 0.5mg, so I took a total of 1.5mg today. (Wed)
I feel a little nausea and have a headache. Also a little dizzy.
I want to take the least amount of suboxone, maybe a quick 5 or 7 day cycle so that I do not get addicted to the suboxone. I just want to cover up the hydrocodone withdrawal effects.
When should I take my next dose?
Right now I feel nausea and have a headache. Did I not take enough?
Earlier I felt a little panicky (anxiety), I am not sure why.
I'm thinking...should I even be taking suboxone, or should quit cold turkey? But I've already started.
Many opiate forums say 5-7 hydros a day is nothing and withdrawals will be minimal.
I have to work and cannot afford to take off work to detox in pain and vomiting, sweating..etc.
I can't begin to say how grateful I am for your advice. Please and Thank You!!!!!


Top
 Profile  
 
PostPosted: Thu May 01, 2014 8:10 am 
Offline
3 Months or More
3 Months or More

Joined: Thu Apr 10, 2014 1:37 pm
Posts: 96
5-7 norcos a day isn't that bad, if you can make it through 3-5 days without anything I'd say just go cold turkey, the key for suboxone is it pretty much takes away the withdrawals so you can get the right mindset to fight the addiction. I'm assuming you aren't prescribed the suboxone? it's in your best interest to see a doctor and start a program if you can't beat the addiction yourself. Please know that this is only my opinion. I have however fought addiction on my own and lost many times. I finally feel normal on suboxone. I am going to counseling or group once a week also. See how you do not taking anything. or do it over the weekend and see how it is. First couple of days are going to suck but in my experience day 3-4 I started feeling great. Only reason I went to subs is because I couldn't stay off the stuff. A normal dose that the doctor usually starts you on is 16mgs a day. but it differs in each person. Good luck!

Steve.


Top
 Profile  
 
PostPosted: Thu May 01, 2014 10:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Taking Suboxone like you are, for a short time, you're best to just keep waiting as long as you can between doses.

As Steve said, the first few days of Hydrocodone wd are the worst. Once you're past 3 days or so, you should be able to pretty much stop taking Suboxone.

Just a word of caution, stats show that quick tapers like yours usually end up in relapse back to your drug of choice.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group